Can DHE cause hair loss and shrieking sounds?
My daughter received DHE IV treatment for three days. She left the hospital very weak. Over the next few weeks, her hair began to thin and she began making an uncontrollable shrieking noise. It has now been one year since the treatment. She has very slowly regained some of her strength and her hair has grown back but the shrieking noise remains. She is currently 15 years old and is still suffering with headaches. I do not believe that her headaches were ever migraines. No medication or treatment has ever given her any relief. Could DHE have caused her strange symptoms? Patsy.
Although remotely possible, neither hair loss nor the noise you describe are likely to have been caused by DHE. The weakness you mention could have been a result of DHE or the Migraine or headache that was being treated, but in either case should not have persisted this long. The shrieking noise could be neurological in origin and needs to be investigated.
Do you still not have a diagnosis for her headaches? Your best course of action at this time is to take her to an headache and Migraine specialist. If you need assistance locating one, there's a link below to our list of patient recommended specialists.
John Claude Krusz and Teri Robert
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
© Teri Robert and J.C. Krusz, 2008.
Last updated July 28, 2008.
Published On: July 28, 2008